Alert archive / Oklahoma / Frost Advisories in 2016

Frost Advisory 2, NWS Norman, OK

October 7, 20165 counties in Oklahoma

NWS Norman, OK issued this frost advisory at Oct 7, 2016, 2:12 PM CDT for 5 counties in Oklahoma. It took effect at Oct 8, 2016, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2016, 2:12 PM CDT (19:12 UTC)
In effect from
Oct 8, 2016, 4:00 AM CDT
Expired
Oct 8, 2016, 9:00 AM CDT
In force
5 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS74 KOUN 071912
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CDT FRI OCT 7 2016

OKZ004>006-009-010-080315-
/O.NEW.KOUN.FR.Y.0002.161008T0900Z-161008T1400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD
212 PM CDT FRI OCT 7 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. 

* TEMPERATURE... LOW TEMPERATURES OF 36 TO 39 DEGREES.

* IMPACTS... SENSITIVE VEGETATION COULD BE AFFECTED... ESPECIALLY PLANTS
  IN SHELTERED LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
2 follow-up statements
224 
WWUS74 KOUN 080219
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT FRI OCT 7 2016

OKZ004>006-009-010-081030-
/O.CON.KOUN.FR.Y.0002.161008T0900Z-161008T1400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD
919 PM CDT FRI OCT 7 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE... LOW TEMPERATURES OF 35 TO 38 DEGREES.

* IMPACTS... SENSITIVE VEGETATION COULD BE AFFECTED... 
  ESPECIALLY PLANTS IN SHELTERED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
455 
WWUS74 KOUN 081352
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SAT OCT 8 2016

OKZ004>006-009-010-081500-
/O.EXP.KOUN.FR.Y.0002.000000T0000Z-161008T1400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD
852 AM CDT SAT OCT 8 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED INTO THE LOWER 40S AND THE POTENTIAL FOR
FROST HAS ENDED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:10 PM CDT, 2 minutes earlier.

Area forecast discussion, Oct 7, 2:10 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
210 PM CDT FRI OCT 7 2016

.DISCUSSION...
Cool/Cold night expected tonight with lows in the upper 30s and 40s
across the area. Some frost could be possible, especially in
sheltered areas, in parts of northern Oklahoma where the axis of the
surface ridge is expected to be leading to light winds along with
clear skies. A few locations in NW OK reached the upper 30s this
morning and can't see a reason that some locations in N OK won't be
able to do that again tonight. With that in mind, will issue a Frost
Advisory for parts of N OK from 09-14Z Saturday.

After the cool start Saturday morning temperatures are expected to
warm into the 70s. These temperatures combined with fairly light
winds and mostly sunny skies should lead to a pleasant fall day
Saturday. Models show a couple of mid-level disturbances moving
into/across the Central Plains later this weekend into Monday. There
may be enough mid-level moisture for some showers and storms late
Saturday night into Monday across western and northern portions of
the fa but overall a good portion of the area will remain dry
through Monday.

Showers and thunderstorms could be possible again towards the middle
of next week. Models show a cold front moving across at least parts
of the area. There are some uncertainties as to timing and how far
south this front will travel before stalling but right now models
show the front moving into the area sometime Tuesday night and
slowly moving across at least part of the area Wednesday. High
temperatures are expected to warm back into the 80s early next week
before the next front brings a slight cool down to parts of the area
the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  44  72  49  75 /   0   0   0  10
Hobart OK         42  72  51  75 /   0   0  10  20
Wichita Falls TX  46  73  51  77 /   0   0   0  10
Gage OK           38  75  50  74 /   0   0  20  20
Ponca City OK     39  71  47  75 /   0   0   0   0
Durant OK         49  77  50  79 /   0   0   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...Frost Advisory from 4 AM to 9 AM CDT Saturday for OKZ004>006-009-
     010.

TX...None.
&&

06/25
Hazardous weather outlook, Oct 7, 12:00 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI OCT 7 2016

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.FROST...
BY SUNRISE SATURDAY...TEMPERATURES MAY FALL INTO THE MID
AND UPPER 30S ACROSS FAR NORTHERN OKLAHOMA.  PATCHY FROST
MAY DEVELOP.

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHERN AND
WESTERN OKLAHOMA...SUNDAY INTO MONDAY. NO SEVERE WEATHER IS
EXPECTED.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND
THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:10 PM CDTAreal Flood AdvisoryOUNJackson3 hr
Oct 6, 7:10 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods50 min
Oct 6, 7:15 PM CDTSpecial Weather StatementOUNDewey, Roger Mills30 min
Oct 6, 7:19 PM CDTSpecial Weather StatementOUNGreer26 min
Oct 6, 7:22 PM CDTSpecial Weather StatementOUNDewey23 min
Oct 6, 7:31 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble, Payne59 min
Oct 6, 7:35 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major40 min
Oct 6, 7:44 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman46 min
Oct 6, 7:48 PM CDTSpecial Weather StatementOUNDewey, Roger Mills42 min
Oct 6, 7:58 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills47 min
Oct 6, 8:10 PM CDTSevere Thunderstorm WarningOUNHarmon50 min
Oct 6, 8:15 PM CDTAreal Flood AdvisoryOUNGarfield, Grant, Kay, Noble3 hr
Oct 6, 8:15 PM CDTSpecial Weather StatementOUNMajor30 min
Oct 6, 8:28 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens47 min
Oct 6, 8:35 PM CDTSpecial Weather StatementOUNBlaine25 min
Oct 6, 8:44 PM CDTSpecial Weather StatementOUNCuster31 min
Oct 6, 8:51 PM CDTSpecial Weather StatementOUNCaddo, Grady24 min
Oct 6, 8:53 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson39 min
Oct 6, 9:02 PM CDTFlash Flood WarningOUNHarmon3 hr
Oct 6, 9:02 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher28 min
Oct 6, 9:11 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson49 min
Oct 6, 9:21 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Lincoln, Oklahoma, Payne24 min
Oct 6, 9:30 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher, Logan30 min
Oct 6, 9:33 PM CDTSpecial Weather StatementOUNJackson27 min
Oct 6, 9:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Oct 6, 9:52 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma38 min
Oct 6, 9:59 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens46 min
Oct 6, 10:04 PM CDTSpecial Weather StatementOUNLogan, Noble, Payne41 min
Oct 6, 10:27 PM CDTFlash Flood WarningOUNJackson4 hr
Oct 6, 10:30 PM CDTSpecial Weather StatementOUNLincoln, Payne30 min
Oct 6, 10:36 PM CDTAreal Flood AdvisoryOUNStephens3 hr

Nearby

Frost Advisories in Oklahoma, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.